Get your Health question answered in 3 easy steps

193 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had depo shot and having prolong menstrual bleeding. What is going on?

Answered by
Owl Image
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 12945 Questions

Question
i had 1 depo shot and i was due to get the next on on 10 October which i chose not to do. I have been having menstrual bleeding for nearly 4 weeks and it smells quite bad, can you tell me what this is?
Mon, 24 Dec 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Rakhi Tayal 23 minutes later
Hello,
Thanks for posting your query.
You are having heavy and prolonged vaginal bleeding,a menstrual disorder called Menorrhagia.
There are many cause for having such heavy bleeding commonest being:-
-Female hormone imbalance,
-Uterine fibroids,
-Disorders of the uterine lining,
-Uterine,ovarian or cervical cancer,
-Hypothyroidism,
-Endometrial hyperplasia,
-Dysfunctional uterine bleeding, to name a few.
You might consult your OB-GYN who can do the needed tests and initiate the proper therapy.
Meanwhile start taking iron supplements to combat excessive blood loss from your body.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on Provera

doctor1 MD

I'm a 42 year old female, 5'3 and 128lbs. This week my Dr.'s office told me that I need to have a B12 and iron study (my iron is low because of numerous fibroids). On March 30, 2011 I had a deprovera (spelling ?) shot to assist in lessening the bleeding for the fibroids - I've had a light menstrual cycle since April 2. Recently I've notice that my urine smells like onion, and I wanted to know possible causes? Thanks.

doctor1 MD

I have light red on the tissue when I wipe. Not spots but like how wee would be but not just a wet patch but red. It s not thick or mucus, and I haven t had a period in over 2 years due to the depo injection which I have not stopped or over due. I feel sick and pain

doctor1 MD

Hey good morning , my depo provera shot was due from may 2nd . I ve had a period since then from that I ve also had another period about 2 weeks now I have some thick blood coming from my vagina and a little cramps i also had unprotected sex but he pulled out. What could this be ?

doctor1 MD

Hello, i am 18 and have been getting frequent bladder infections for a few years now, latley i have been experiencing blood in my urine and blood when i wipe myself, this is not my period because i am on the depo provera injection and havent got a period in a year, im also experiencing back pain, nausea and the common lower stomach pain

doctor1 MD

I read research that etonogestrel stop sperm production oin males so is it ok to use etonogestrel implant? Will the effect on males will be the same as estradiol valerate and depo provera? Thanks

doctor1 MD

Hi doctor hope u are fine. It's been long. Doctor I am late on my period by 10 days I did a pregnancy test it came out negative. I am getting very sharp and dull pains on my pelvic it's very sore like really sharp pains. I went today to the...

doctor1 MD

I had a surgery that went all wrong back in February of 2016, and I need an OBGYN surgeon familiar with myomectomy, laproscopic surgery to look at my medical records and determine if there was a deviation in the proper standard of care, and be...